Alert archive / Alabama / Wind Advisories in 2019

Wind Advisory 6, NWS Birmingham, AL

October 26, 201939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Oct 26, 2019, 4:27 AM CDT for 39 counties in Alabama. It took effect at Oct 26, 2019, 8:43 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 4:27 AM CDT (09:27 UTC)
In effect from
Oct 26, 2019, 8:43 AM CDT
Expired
Oct 26, 2019, 6:21 PM CDT
In force
10 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS74 KBMX 260927
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
427 AM CDT Sat Oct 26 2019

ALZ011>015-017>043-262200-
/O.NEW.KBMX.WI.Y.0006.191026T1500Z-191026T2200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, and Tallassee
427 AM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* WHAT...Southeast to south winds 10 to 20 mph with gusts up to 
  40 mph expected.

* WHERE...Portions of Central Alabama generally along and
  northwest of Interstate 85.

* WHEN...From 10 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

08
3 follow-up statements
989 
WWUS74 KBMX 261343
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
843 AM CDT Sat Oct 26 2019

ALZ044-262145-
/O.EXB.KBMX.WI.Y.0006.191026T1343Z-191026T2200Z/
Montgomery-
Including the city of Montgomery
843 AM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Southeast to south winds 15 to 25 mph with gusts up to 
  35 mph expected.

* WHERE...Montgomery County.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ011>015-017>043-262145-
/O.EXT.KBMX.WI.Y.0006.191026T1343Z-191026T2200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, and Tallassee
843 AM CDT Sat Oct 26 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Southeast to south winds 15 to 25 mph with gusts up to 
  40 mph expected.

* WHERE...Central Alabama generally along and northwest of 
  Interstate 85.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
248 
WWUS74 KBMX 262141
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
441 PM CDT Sat Oct 26 2019

ALZ011>015-022-023-030>032-039-262245-
/O.CAN.KBMX.WI.Y.0006.000000T0000Z-191026T2200Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter-
Greene-Hale-Marengo-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, 
Eutaw, Greensboro, Moundville, Demopolis, and Linden
441 PM CDT Sat Oct 26 2019

...WIND ADVISORY IS CANCELLED...

Breezy conditions will continue behind the cold front. The winds
will be weaker than earlier in the day, but will remain in the 20
mph range.


$$

ALZ045>050-270100-
/O.EXB.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Tuskegee, Union Springs, Auburn, Opelika,
Phenix City, Troy, and Eufaula
441 PM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast to south winds 15 to 25 mph with gusts up to 35 
  mph expected.

* WHERE...Macon, Bullock, Lee, Russell, Pike and Barbour 
  Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ017>021-024>029-033>038-040>044-270100-
/O.EXT.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, and Montgomery
441 PM CDT Sat Oct 26 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast to south winds 15 to 25 mph with gusts up to 35 
  mph expected.

* WHERE...Central Alabama generally along and northwest of 
  Interstate 85.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
551 
WWUS74 KBMX 262321
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
621 PM CDT Sat Oct 26 2019

ALZ017>021-024>029-033>038-040>050-270030-
/O.CAN.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
621 PM CDT Sat Oct 26 2019

...WIND ADVISORY IS CANCELLED...

Winds, and wind gusts, have continued to decrease across Central 
Alabama this evening. As a result, the Wind Advisory has been 
cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:06 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 26, 4:06 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
406 AM CDT Sat Oct 26 2019

.SHORT TERM...
/Updated at 0403 AM CDT Sat Oct 26 2019/

Today and Tonight.

Post-tropical cyclone Olga will lift north-northeastward through
Mississippi early today as a deep upper level trough and cold front
swing through the MS River Valley. Therefore, today will have two
separate impact features. Initially, we have Olga lifting through to
our west in the morning hours. While Olga isn't a particularly
strong system, with a 999mb central pressure, it will lead to a
fairly tight pressure gradient through Central AL. Winds due to this
gradient are forecast to be sustained 15-20mph with gusts 30-40mph,
mainly north and west of the I-85 corridor. These winds are enough
to potentially bring down trees that have been weakened by the
recent drought. Therefore, we've added a wind advisory for much of
Central AL from 10am to 5pm today. Second, we have the main cold
front pushing through in the afternoon that will bring the chance
for strong to severe storms. The instability will be very limited
across the area, and the mid- level lapse rates are low, at 5-5.5
degrees C/Km. This will likely lead to low- topped showers and
storms. However, environmental shear is extremely high, which is
expected with the center of the low pressure lifting so close.
Therefore, a potential remains for some of these low-topped storms
to gain rotation, leading to a non- zero chance for a brief
tornado and gusty winds. Again, this will mainly be for storms
that develop along the cold front itself as it moves west to east
across Central AL during the afternoon and evening hours today. By
midnight, the front is just east of our area, ending any
significant rain and thunderstorm chances for Central AL, though
any severe potential will likely have ended by roughly 10pm.

25/Owen

.LONG TERM...
/Updated at 0403 AM CDT Sat Oct 26 2019/

Sunday through Saturday.

Surface high pressure builds in across the Gulf States on Sunday,
leading to rain-free conditions for Central AL. In the upper levels,
a deep, positively-tilted trough swings through the Rockies, and
ridging persists through much of the Southern Atlantic Coast due to
the Bermuda High. This will lead to some isentropic lift across our
area, causing partly cloudy to mostly cloudy skies through much of
the first part of next week. Our next frontal system is expected to
move through in the middle part of the upcoming week, though model
guidance differs in exact timing. Best estimate would be in the
Wednesday-Thursday time frame for increased rain and thunderstorm
chances associated with the next system. Drier and cooler weather
move in Friday and Saturday as a surface high pressure builds in
behind the departing trough.

25/Owen

&&

.AVIATION...
06Z TAF Discussion.

Not all of the terminals have been completely following the
projected forecast path. A line of showers with a stray embedded
lightning bolt from time to time was near TCL/BHM and making
little progress to the east. Expect showers near the western and
northern sites for several hours. Ceilings will start off all over
the place. Some IFR/some MVFR/some VFR but anticipate ceilings
dropping to MVFR/IFR area wide before 12z. Then the ceilings will
varying with a slow rise in spots. Showers and some thunder will
develop again after 16-17z and move west to east ending as a cold
front traverses the area. Increased the winds and wind gusts for
the daytime period as a few gusts may exceed 25kts.

Complex weather scenario the next 12-24 hours. A warm front was
located near AUO/MGM at this writing. Olga was in the process of
integrating with a cold front in the Mississippi Valley. This
entire system will move through Central Alabama by the tail end of
this period. Winds will increase and veer from easterly to
southeast and eventually south before a front moves by very late
in the period.

75

&&

.FIRE WEATHER...

Gusty winds will be the main story today. Rain chances become
widespread again in the afternoon, clearing Central AL by midnight
tonight. Cooler and drier air moves in Sunday into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     74  52  69  48  75 / 100  80   0   0  10
Anniston    75  53  70  50  76 / 100  80   0   0  10
Birmingham  75  53  71  51  76 / 100  60   0   0  10
Tuscaloosa  76  52  71  51  75 / 100  20   0   0   0
Calera      75  52  72  50  76 / 100  50   0   0  10
Auburn      76  56  73  52  77 / 100  80  10   0  10
Montgomery  80  55  74  52  78 / 100  60   0   0  10
Troy        80  55  74  51  78 / 100  60   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch until 10 AM CDT this morning for the following
counties: Fayette...Greene...Hale...Lamar...Marengo...Marion...
Pickens...Sumter...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Oct 26, 4:15 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
415 AM CDT Sat Oct 26 2019

ALZ011>015-017>050-271215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
415 AM CDT Sat Oct 26 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Marginal Risk of severe storms today from 10 AM to 10 PM
across all of the forecast area. The primary threats include brief
tornadoes and isolated damaging winds.

In addition, strong winds are possible from 10am through 5pm today
outside of any storms. Gusts up to 30 to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather conditions are not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
from today and tonight.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:14 PM CDTAreal Flood AdvisoryBMXGreene, Pickens, Sumter3 hr
Oct 25, 7:27 PM CDTTornado WarningBMXHale, Marengo22 min
Oct 25, 8:21 PM CDTTornado WarningBMXMarengo23 min
Oct 25, 8:46 PM CDTAreal Flood AdvisoryBMXFayette, Hale, Marengo, Marion, Tuscaloosa119 min
Oct 25, 9:19 PM CDTFlash Flood WatchBMXFayette, Greene, Hale, Lamar, Marengo, Marion and 5 more13 hr
Oct 25, 10:55 PM CDTAreal Flood AdvisoryBMXHale, Marengo, Tuscaloosa3 hr
Oct 26, 1:15 AM CDTAreal Flood AdvisoryBMXGreene, Sumter3 hr
Oct 26, 2:29 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more3 hr
Oct 26, 8:16 AM CDTSpecial Weather StatementBMXFayette, Greene, Lamar, Pickens, Tuscaloosa, Walker59 min
Oct 26, 8:59 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Walker, Winston61 min
Oct 26, 9:53 AM CDTSpecial Weather StatementBMXMarion, Winston37 min
Oct 26, 11:01 AM CDTSpecial Weather StatementBMXGreene, Hale, Lamar, Perry, Pickens59 min
Oct 26, 11:56 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Pickens64 min
Oct 26, 12:08 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion67 min
Oct 26, 12:52 PM CDTSpecial Weather StatementBMXFayette, Winston53 min
Oct 26, 1:52 PM CDTSpecial Weather StatementBMXBibb53 min

Nearby

Wind Advisories in Alabama, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.